Alert archive / North Carolina / Wind Advisories in 2017

Wind Advisory 4, NWS Newport/Morehead City, NC

April 5, 201712 counties in North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Apr 5, 2017, 3:05 PM EDT for 12 counties in North Carolina. It took effect at Apr 6, 2017, 6:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2017, 3:05 PM EDT (19:05 UTC)
In effect from
Apr 6, 2017, 6:00 AM EDT
Expired
Apr 7, 2017, 6:00 PM EDT
In force
36 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2017-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2017-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1779 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

934 
WWUS72 KMHX 051905
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
305 PM EDT Wed Apr 5 2017

...STRONG GUSTY WINDS TO DEVELOP EARLY THURSDAY AND CONTINUE INTO
FRIDAY...

.GUSTY SOUTHWEST WINDS WILL DEVELOP AHEAD OF A STRONG AREA OF LOW
PRESSURE MOVING UP THE OHIO VALLEY EARLY THURSDAY. WINDS WILL
BECOME WEST TO NORTHWEST BEHIND A STRONG COLD FRONT LATE THURSDAY
NIGHT INTO FRIDAY AND WILL CONTINUE TO BE GUSTY THROUGH THE DAY
FRIDAY.

NCZ029-044>047-079>081-090>095-098-103-104-060900-
/O.NEW.KMHX.WI.Y.0004.170406T1000Z-170407T2200Z/
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow-
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Williamston, Robersonville, Oak City, 
Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, 
Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, 
Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, 
Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, 
Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, 
Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, 
Maysville, Pollocksville, Trenton, New Bern, Havelock, Vanceboro,
Cove City, Oriental, Bayboro, Arapahoe, Vandemere, Morehead City,
Beaufort, Newport, Atlantic Beach, Emerald Isle, Jacksonville, 
Richlands, Swansboro, North Topsail Beach, Kitty Hawk, Nags Head,
Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke
305 PM EDT Wed Apr 5 2017

...WIND ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 PM EDT
FRIDAY...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect from 6 AM Thursday to 6 PM
EDT Friday.

* Winds...Southwest 25 to 35 mph with gusts up to 40 mph.

* TIMING...Early Thursday morning through Friday evening. 

* IMPACTS...Secure any loose items such as patio furniture and any
  small objects that may become projectiles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can 
make driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
6 follow-up statements
621 
WWUS72 KMHX 052357
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
757 PM EDT Wed Apr 5 2017

...STRONG GUSTY WINDS TO DEVELOP EARLY THURSDAY AND CONTINUE INTO
FRIDAY...

.GUSTY SOUTHWEST WINDS WILL DEVELOP AHEAD OF A STRONG AREA OF LOW
PRESSURE MOVING UP THE OHIO VALLEY EARLY THURSDAY. WINDS WILL
BECOME then become gusty WEST TO NORTHWEST BEHIND A STRONG COLD 
FRONT THURSDAY NIGHT INTO FRIDAY. 

NCZ029-044>047-079>081-090>095-098-103-104-061000-
/O.CON.KMHX.WI.Y.0004.170406T1000Z-170407T2200Z/
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow-
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Williamston, Robersonville, Oak City, 
Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, 
Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, 
Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, 
Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, 
Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, 
Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, 
Maysville, Pollocksville, Trenton, New Bern, Havelock, Vanceboro,
Cove City, Oriental, Bayboro, Arapahoe, Vandemere, Morehead City,
Beaufort, Newport, Atlantic Beach, Emerald Isle, Jacksonville, 
Richlands, Swansboro, North Topsail Beach, Kitty Hawk, Nags Head,
Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke
757 PM EDT Wed Apr 5 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO 6 PM EDT
FRIDAY...

* Winds...Southwest 15 to 25 mph with gusts up to 45 mph.

* TIMING...Early Thursday morning through Friday evening.

* IMPACTS...Secure any loose items such as patio furniture and 
  any small objects that may become projectiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
485 
WWUS72 KMHX 060812
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
412 AM EDT Thu Apr 6 2017

...STRONG GUSTY WINDS TODAY AND FRIDAY...

.Gusty southwest winds will continue today, as a strong area of 
low pressure moves north of the area. Winds will become westerly 
behind a cold front tonight and Friday. Winds will be strongest 
along the coast. 

NCZ029-044>047-079>081-090>095-098-103-104-062100-
/O.CON.KMHX.WI.Y.0004.170406T1000Z-170407T2200Z/
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow-
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Williamston, Robersonville, Oak City, 
Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, 
Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, 
Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, 
Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, 
Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, 
Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, 
Maysville, Pollocksville, Trenton, New Bern, Havelock, Vanceboro,
Cove City, Oriental, Bayboro, Arapahoe, Vandemere, Morehead City,
Beaufort, Newport, Atlantic Beach, Emerald Isle, Jacksonville, 
Richlands, Swansboro, North Topsail Beach, Kitty Hawk, Nags Head,
Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke
412 AM EDT Thu Apr 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* Winds...Southwest 20 to 30 mph with gusts 35 to 45 mph.

* TIMING...today through Friday evening.

* IMPACTS...Secure any loose items such as patio furniture and 
  any small objects that may become projectiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
774 
WWUS72 KMHX 061920
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
320 PM EDT Thu Apr 6 2017

...STRONG GUSTY WINDS TONIGHT AND FRIDAY...

.Gusty southwest winds will continue this evening into tonight as
a strong cold front moves offshore. Winds will become westerly 
behind the front by late tonight and Friday.

NCZ029-044>047-079>081-090>095-098-103-104-070930-
/O.CON.KMHX.WI.Y.0004.000000T0000Z-170407T2200Z/
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow-
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Williamston, Robersonville, Oak City, 
Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, 
Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, 
Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, 
Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, 
Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, 
Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, 
Maysville, Pollocksville, Trenton, New Bern, Havelock, Vanceboro,
Cove City, Oriental, Bayboro, Arapahoe, Vandemere, Morehead City,
Beaufort, Newport, Atlantic Beach, Emerald Isle, Jacksonville, 
Richlands, Swansboro, North Topsail Beach, Kitty Hawk, Nags Head,
Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke
320 PM EDT Thu Apr 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* Winds...West 25 to 35 mph with gusts up to 45 mph.

* TIMING...through Friday evening.

* IMPACTS...Secure any loose items such as patio furniture and 
  any small objects that may become projectiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
155 
WWUS72 KMHX 070158
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
958 PM EDT Thu Apr 6 2017

...STRONG GUSTY coastal WINDS to continue TONIGHT AND FRIDAY...

.Gusty west winds will continue along the coast tonight into 
Friday as a strong low pressure system moves from the lower Great
Lakes into New England. Winds are forecast to diminish late 
Friday. 


NCZ029-044-045-079-080-090>094-098-070300-
/O.CAN.KMHX.WI.Y.0004.000000T0000Z-170407T2200Z/
Martin-Pitt-Washington-Greene-Beaufort-Duplin-Lenoir-Jones-Craven-
Pamlico-Onslow-
Including the cities of Williamston, Robersonville, Oak City, 
Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, 
Plymouth, Roper, Creswell, Snow Hill, Hookerton, Walstonburg, 
Washington, Chocowinity, Belhaven, Bath, Aurora, Wallace, Warsaw,
Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, 
Maysville, Pollocksville, Trenton, New Bern, Havelock, Vanceboro,
Cove City, Oriental, Bayboro, Arapahoe, Vandemere, Jacksonville, 
Richlands, Swansboro, and North Topsail Beach
958 PM EDT Thu Apr 6 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Wind Advisory.

Winds inland have diminished to 15 to 25 mph this evening. 

$$

NCZ046-047-081-095-103-104-070900-
/O.CON.KMHX.WI.Y.0004.000000T0000Z-170407T2200Z/
Tyrrell-Mainland Dare-Mainland Hyde-Carteret-Outer Banks Dare-
Outer Banks Hyde-
Including the cities of Columbia, Gum Neck, Manns Harbor, 
Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, 
Swanquarter, Morehead City, Beaufort, Newport, Atlantic Beach, 
Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, 
Hatteras Village, and Ocracoke
958 PM EDT Thu Apr 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* Winds...West 25 to 35 mph with gusts up to 45 mph.

* TIMING...through early Friday evening.

* IMPACTS...Secure any loose items such as patio furniture and 
  any small objects that may become projectiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
109 
WWUS72 KMHX 070457
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1257 AM EDT Fri Apr 7 2017

...STRONG GUSTY coastal WINDS to continue TONIGHT AND FRIDAY...

.Gusty west winds will continue along the coast tonight into
Friday as a strong low pressure system moves from the lower Great
Lakes into New England. Winds are forecast to diminish late
Friday.

NCZ046-047-081-095-070600-
/O.CAN.KMHX.WI.Y.0004.000000T0000Z-170407T2200Z/
Tyrrell-Mainland Dare-Mainland Hyde-Carteret-
Including the cities of Columbia, Gum Neck, Manns Harbor, 
Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, 
Swanquarter, Morehead City, Beaufort, Newport, Atlantic Beach, 
and Emerald Isle
1257 AM EDT Fri Apr 7 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Wind Advisory.

It will remain windy through today but speeds are expected to
remain below advisory criteria.

$$

NCZ103-104-071700-
/O.CON.KMHX.WI.Y.0004.000000T0000Z-170407T2200Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
1257 AM EDT Fri Apr 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* Winds...West 25 to 35 mph with gusts up to 45 mph.

* TIMING...through early Friday evening.

* IMPACTS...Secure any loose items such as patio furniture and 
  any small objects that may become projectiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
077 
WWUS72 KMHX 070642
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
242 AM EDT Fri Apr 7 2017

...STRONG WEST WINDS WILL CONTINUE TODAY...

.Gusty west winds will continue along the coast today between deep
low pressure well to the north and high pressure to the west. 
Winds are forecast to diminish late today into tonight.

NCZ103-104-072000-
/O.CON.KMHX.WI.Y.0004.000000T0000Z-170407T2200Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
242 AM EDT Fri Apr 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* Winds...West 25 to 35 mph with gusts up to 45 mph.

* TIMING...through early this evening.

* IMPACTS...Secure any loose items such as patio furniture and 
  any small objects that may become projectiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Apr 5, 1:06 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 5, 1:06 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
106 PM EDT Wed Apr 5 2017

.SYNOPSIS...
Weak high pressure will move offshore this afternoon. A warm
front will pass through from the south tonight, followed by a
strong cold front Thursday. High pressure will build into the
area this weekend through early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1 PM Wednesday...major severe weather outbreak underway to
our southwest as SPC has upgraded portions of central SC and
southern GA to a High Risk. For our area...most of the CWA
except for the Outer Banks has been upgraded to an Enhanced
Threat of severe weather. Currently quiet across our area with
a veil of high clouds and very warm temperatures well into the
70s with a very lower 80s inland. Most of the high-resolution
guidance does not bring much precipitation into our area before
00Z...but radar shows leading edge of rain already east of the
Charlotte Metro area so will continue likely PoPs over the far
southwestern CWA for late in the day. The timing of any severe
weather however looks to be later in the evening and early
Thursday morning.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
As of 330 AM Wednesday...Warm front and initial short wave
energy will produce isolated severe thunderstorm threat over
area this evening, then a more dangerous threat late tonight
with increased jet dynamics.

Ongoing activity upstream of area late this afternoon expected
to move across area during evening with conditions conducive for
isolated severe storms with main threat large hail and damaging
winds.

Phasing upper low will approach overnight and become negatively
tilted, resulting in very strong wind fields after 4 AM. Models
generally agree on 850 MB winds of 50 to 70 knots, resulting in
extremely high shear and Significant Tornado Parameter indices
with NAM being the highest. Added enhanced wording for possible
severe to reflect increased threat.

Southerly flow will keep min temps in low to mid 60s.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 305 AM Wed...Dangerous severe weather threat continues
across Eastern NC Thursday morning...with the potential for
life- threatening severe thunderstorms. Cooler air will move in
Friday through the weekend with a warming trend expected early
next week.

Thursday...No significant changes to previous thinking for
Thursday. Strong to severe storms threat continues Thu morning
as another shortwave moves through aloft ahead of the cold front
and the SPC outlook for ENC remains in an Enhanced to Slight
Risk. Tremendous height and pressure falls occur early Thur as
the sfc low deepens to around 985MB to the north. Guidance suite
continues to indicate 850H flow of 50-70 kt aided by 110+ kt
300MB jet, and PW values 1.5-1.75". Even with the timing of the
severe threat, instability parameters are quite high, with MU
CAPE 1000-2000 J/kg, due to the sharp height falls yielding
steep mid level lapse rates, and sfc TD's rising into the 60s.
Hodographs are concerning in that strong SRH values aoa 400
M2/S2 are fcst by the NAM/ECMWF with low LCLs present. If all
these ingredients come together the threat for a few strong
tornadoes and strong damaging winds would be present. At this
time think severe threat will be over by 11am.

The cold front and upper trough push convection offshore during
the afternoon hours. Very windy conditions Thur due to the
tight pres gradient and a wind advisory will likely needed for
the immediate coast, and possibly for inland areas as well.

Friday through Saturday...Cooler air will move into the area
behind the front with highs fcst in the upper 50s to lower 60s
both days. Although drier air will move into the area, deep
cyclonic flow and instability due to cold temps aloft could lead
to isolated showers Fri so will continue slight chance PoPs. Still
pretty gusty Friday with tightened pressure gradient, westerly
wind gusts 30-40mph, strongest along the coast.Fri night will
be quite cool and lows fcst to drop into the upper 30s inland to
40s on the coast.

Sunday Through Tuesday...Dry weather is expected to continue
and with building heights temps will moderate back into the
65-70 degree range Sun. Low temps Sun morning still look quite
cool as high will be settled overhead...with lows dropping into
the upper 30s inland to low/mid 40s coast once again. Surface
high pressure slides offshore early next week with return flow
allowing for warming temps. Lows Sun night expected in the upper
40s inland to low to mid 50s coast, then highs expected into
the low to mid 70s inland to mid/upper 60s coast Mon. Further
warming expected Tue with highs in the upper 70s to around 80
inland and upper 60s/lower 70s coast.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Short Term /Through 18Z Thursday/...
As of 1 PM Wednesday...VFR conditions should prevail until at
least 00Z this evening. Increased deep moisture ahead of strong
storm system will lead to lowering ceilings and vsbys in heavy
showers and strong to potentially severe thunderstorms through
the overnight hours and until about mid-morning on Thursday with
skies clear. Some low-level wind shear is likely early tomorrow
as well. Gusty W/WNW will follow behind the exiting system with
gusts up to 30-35 knots likely from mid-morning on for Thursday.

Long Term /Thursday through Sunday/...
As of 305 AM Wed...Severe thunderstorm threat will continue
Thursday morning, with widespread sub-VFR conditions in showers
and storms early. Pred VFR conditions expected to return Thu
afternoon...and continue into the weekend. SW wind gusts 30-35
kt Thursday, becoming westerly Fri with gusts 25-30kt.

&&

.MARINE...
Short Term /through Tonight/...
As of 1 PM Wednesday...The calm before the storm currently on
the coastal waters and Sounds with winds less than 10 knots and
seas 3-5 feet with a bit of southerly swell lingering.
Winds/seas ramp up big time after dark tonight as warm front
lifts north ahead of deep dynamic weather system that is
producing widespread severe weather to our west. Tightening
pressure gradient ahead of strong cold front will result in
speeds increasing to 25-35 KT by early Thursday morning. Seas
will likewise build quickly late tonight with increasing S-SW
winds with heights 8-12 feet likely for southern and central
waters by morning. No changes to the current Advisories at this
time.

Long Term /Thursday through Sunday/...
As of 305 AM Wed...Mariners can expect very rough conditions
for much of the upcoming week with strong winds and dangerous
seas. A period of gales looks likely early Thu into Fri morning.

South to southwest winds will peak Thur with gales forecast on
the waters south of Oregon Inlet and the Pamlico Sound. Could
also see gales develop for the northern waters and Albemarle
Sound/Alligator River. SCA likely for the inland rivers. The
winds turn west and remain very close to gales Thur night and
Fri behind a strong cold front. W/NW winds 15-25 kt Fri night
diminish to 10-20 kt Sat, then NW winds AOB 15 kt Sat night veer
through the day Sun becoming E to SE in the afternoon.
Dangerous seas expected Thu, peaking around 10-17 feet. Seas
will be very slow to subside Fri and Fri night, but are expected
to drop below 6 ft by Sat afternoon and remain around 2-4 ft
Sat night and Sun.

&&

.TIDES/COASTAL FLOODING...
As of 305 AM Wed...Strong S/SW winds will develop late tonight
and Thursday, allowing seas to build quickly. High surf
conditions will be likely south of Cape Hatteras, with breaking
waves 7-10 feet. Winds will veer, becoming more westerly
Thursday night and Friday. Could see low water levels on the
inland rivers and minor water level rises for areas on the sound
side adjacent to the Pamlico Sound. Low water advisories for
the Neuse/Pamlico/Pungo rivers and coastal flood advisories for
the Outer Banks may be needed.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 8 AM Thursday to 8 PM EDT Friday for
     AMZ136-137.
     Gale Warning from 5 AM Thursday to 5 PM EDT Friday for AMZ135-
     156-158.
     Small Craft Advisory from 8 AM Thursday to 11 PM EDT Friday
     for AMZ130-131.
     Gale Warning from 5 AM Thursday to 8 PM EDT Friday for AMZ152-
     154.
     Small Craft Advisory from 5 AM Thursday to 11 AM EDT Saturday
     for AMZ150.

&&

SYNOPSIS...JBM
NEAR TERM...CTC
SHORT TERM...JBM
LONG TERM...SK/CQD
AVIATION...CTC/CQD
MARINE...CTC/JBM/CQD
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Apr 5, 5:20 AM EDT, 9 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
520 AM EDT Wed Apr 5 2017

NCZ029-044>047-079>081-090>094-060930-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
520 AM EDT Wed Apr 5 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Strong to severe thunderstorms with damaging winds, large hail and
tornadoes will be possible tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to severe thunderstorms are expected Thursday morning.
Damaging winds, large hail and tornadoes will be possible.

Gusty winds of 25 to 35 MPH are expected Thursday, and 20 to 30 MPH
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-104-060930-
Outer Banks Dare-Outer Banks Hyde-
520 AM EDT Wed Apr 5 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Strong to severe thunderstorms with damaging winds, large hail and
tornadoes will be possible tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to severe thunderstorms are expected Thursday morning.
Damaging winds, large hail and tornadoes will be possible.

Rough surf is likely for south-facing beaches Thursday.

Winds 25 to 35 mph with gusts to 45 mph are possible Thursday into
Friday.

Minor soundside flooding will be possible Thursday night into Friday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-060930-
Carteret-Onslow-
520 AM EDT Wed Apr 5 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Strong to severe thunderstorms with damaging winds, large hail and
tornadoes will be possible tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to severe thunderstorms are expected Thursday morning.
Damaging winds, large hail and tornadoes will be possible.

Rough surf is likely for south-facing beaches Thursday.

Winds may gust up to 40 MPH Thursday into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:41 AM EDTGale WarningMHX57 hr
Apr 5, 4:41 AM EDTSmall Craft AdvisoryMHX34 hr
Apr 5, 3:50 PM EDTHigh Surf AdvisoryMHX35 hr
Apr 5, 6:17 PM EDTSpecial Weather StatementMHXOnslow58 min
Apr 5, 6:37 PM EDTSpecial Weather StatementMHXDuplin, Lenoir53 min
Apr 5, 7:12 PM EDTSpecial Weather StatementMHXCarteret, Hyde, Pamlico63 min
Apr 5, 7:16 PM EDTSpecial Marine WarningMHX59 min
Apr 5, 7:54 PM EDTLow Water AdvisoryMHX50 hr

Nearby

Wind Advisories in North Carolina, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.